Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 7, NWS Corpus Christi, TX

November 16, 20147 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 16, 2014, 10:57 PM CST for 7 counties in Texas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2014, 10:57 PM CST (04:57 UTC)
Expired
Nov 17, 2014, 9:00 AM CST
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS74 KCRP 170457
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1057 PM CST SUN NOV 16 2014

...STRONG NORTH WIND DEVELOPING BEHIND A COLD FRONT...

.STRONG NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT...WITH THE
STRONGEST WINDS IMPACTING THE COASTAL BEND AND THE VICTORIA
CROSSROADS.

TXZ234-242>247-171300-
/O.NEW.KCRP.WI.Y.0007.141117T0457Z-141117T1500Z/
VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...VICTORIA...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
1057 PM CST SUN NOV 16 2014

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. 

* TIMING...OVERNIGHT THROUGH MID MORNING MONDAY.

* WINDS...SUSTAINED WINDS 25 TO 35 MPH...WITH OCCASIONAL GUSTS UP
  TO 40 MPH.

* IMPACTS...SMALL AND LOOSE OBJECTS OUTSIDE MAY BE BLOWN AROUND.
  DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CB
2 follow-up statements
917 
WWUS74 KCRP 171240
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
640 AM CST MON NOV 17 2014

...STRONG NORTH WIND DEVELOPING BEHIND A COLD FRONT...

.STRONG NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT...WITH THE
STRONGEST WINDS IMPACTING THE COASTAL BEND.

TXZ234-171345-
/O.CAN.KCRP.WI.Y.0007.000000T0000Z-141117T1500Z/
VICTORIA-
INCLUDING THE CITY OF...VICTORIA
640 AM CST MON NOV 17 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA FOR VICTORIA.

$$

TXZ242>247-171500-
/O.CON.KCRP.WI.Y.0007.000000T0000Z-141117T1500Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
640 AM CST MON NOV 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TIMING...OVERNIGHT THROUGH MID MORNING MONDAY.

* WINDS...SUSTAINED WINDS 25 TO 35 MPH...WITH OCCASIONAL GUSTS 
  UP TO 40 MPH. 

* IMPACTS...SMALL AND LOOSE OBJECTS OUTSIDE MAY BE BLOWN AROUND. 
  DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
962 
WWUS74 KCRP 171445
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
845 AM CST MON NOV 17 2014

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

.VERY STRONG WINDS IN THE WAKE OF A COLD FRONT PASSAGE WILL
GRADUALLY DIMINISH THROUGH THE DAY.

TXZ242>247-171545-
/O.EXP.KCRP.WI.Y.0007.000000T0000Z-141117T1500Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
845 AM CST MON NOV 17 2014

...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 9 AM.
WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE DAY...THOUGH
INFREQUENT GUSTS WILL CONTINUE FROM TIME TO TIME.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 16, 7:30 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Nov 16, 7:30 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
730 PM CST SUN NOV 16 2014

.DISCUSSION...THE COLD FRONT IS PROGRESSING TOWARD SOUTH
TEXAS...THOUGH A BIT SLOWER THAN EXPECTED. THE FRONT IS
APPROACHING COTULLA AND VICTORIA AT 730PM. WINDS BEHIND THE FRONT
ARE GUSTING 30 TO 35 MPH. SHOULD SEE THE FRONT THROUGH THE AREA IN
2-3 HOURS WITH THE STRONG WINDS AND COLDER TEMPERATURES BEHIND IT.
MARINE WINDS ALREADY GUSTY ABOVE THE SURFACE...BUT WILL INCREASE
AT SURFACE LEVEL AFTER ABOUT 02Z. MARINE FOG HAS THINNED OUT AND
ADVISORY WILL EXPIRE AT 8PM.

&&

.PREV DISCUSSION... /ISSUED 526 PM CST SUN NOV 16 2014/

DISCUSSION...SEE THE 00Z AVIATION DISCUSSION.

AVIATION...VISIBLIITIES AND CIGS ARE EXPECTED TO IMPROVE...THE
QUESTION IS HOW LONG IT WILL TAKE. MODEL DATA (ESPECIALLY GFS) IS
SUGGESTING THINGS TO IMPROVE MORE RAPIDLY (BY 06Z)...NAM SAYS A LOT
SLOWER. FEELING IS THAT CONDITIONS WILL TAKE LONGER...MAYBE LONGER
THAN EVEN NAM40/NAM12 TIME HEIGHT PROFILES ARE SHOWING. REASONING
IS THAT FARTHER NORTH CIGS ARE STILL IN THE MVFR/IFR RANGE.
THUS...AM GOING TO IMPROVE THINGS ONLY VERY SLOWLY IN THE
FORECAST. COULD STILL SEE SOME SHOWERS AHEAD AND NEAR THE BOUNDARY
BEFORE 06Z MAINLY KCRP AND KVCT (HAVE TEMPOS). WILL EXPECT MVFR
CONDITIONS TO CONTINUE AT KLRD (BUT COULD HAVE BRIEF IFR
EARLY)...THEN IMPROVE TO MVFR AT OTHER STATIONS GENERALLY AFTER
04Z (LAST AT KCRP). WINDS BECOME STRONGER AND GUSTIER TONIGHT AS
BOUNDARY MOVES ACROSS. AM NOT GOING TO FORECAST VFR CONDITIONS TIL
AFTER 07Z AT KLRD...AROUND 09Z/10Z AT KVCT AND KALI...BUT NOT
UNTIL 14Z OR SO AT KCRP. WINDS DIE OFF IN THE AFTERNOON BUT NORTH
11 KNOTS OR AOB 21Z.

PREV DISCUSSION... /ISSUED 415 PM CST SUN NOV 16 2014/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...COLD FRONT THAT HAS
BEEN TRACKING DOWN TEXAS TODAY WILL PUSH THROUGH SOUTH TEXAS THIS
EVENING...BRINGING WINDY CONDITIONS AND MORE COLD AIR INTO THE
REGION. CLOUD DECK HAS LINGERED OVER THE AREA TODAY...KEEPING HIGH
TEMPS DOWN TODAY...AND SOME PATCHY LIGHT RAIN AND DRIZZLE TODAY
MAINLY ACROSS THE COASTAL COUNTIES AND WATERS. EARLY THIS EVENING
MAY SEE MORE SHOWERS DEVELOP AHEAD OF THE FRONT...MAINLY OVER THE
COASTAL WATERS WITH UPPER LVL TROUGH SWINGING THROUGH. COLD FRONT
WILL MOVE THROUGH THE REGION BY LATE THIS EVENING...WITH GREATER
SURGE OF WIND AND CAA PICKING UP BY MIDNIGHT. EXPECT TEMPERATURES
TONIGHT TO DROP FAIRLY QUICKLY WITH THIS FRONT....WITH LOWS
TONIGHT IN THE UPPER 30S TO LOWER 40S. BREEZY CONDITIONS OVERLAND
WILL PERSIST THROUGH MUCH OF THE MORNING AND EARLY AFTERNOON
TOMORROW. EXPECT MUCH DRIER AND COOLER CONDITIONS BEHIND THE FRONT
ON MONDAY AND MONDAY NIGHT.

MARINE...PATCHY DENSE FOG WILL CONTINUE IMPACTING VISIBILITIES
ACROSS THE MIDDLE TEXAS BAYS THROUGH THE AFTERNOON AND EARLY
EVENING. A STRONG TO VERY STRONG OFFSHORE FLOW WILL DEVELOP LATE
THIS/OVERNIGHT BEHIND A STRONG COLD FRONT THAT MOVES THROUGH THE
REGION. A GALE WARNING IS IN EFFECT TONIGHT INTO MONDAY MORNING.
WINDS WILL RELAX SLIGHTLY FROM THE BAYS TO THE OFFSHORE
WATERS DURING THE DAY MONDAY...THOUGH REMAIN AT SCA CRITERIA
THROUGH THE REST OF THE DAY.

LONG TERM (TUESDAY THROUGH SATURDAY)...STRONG OFFSHORE FLOW WILL
CONTINUE DURING THE EARLY PART OF THE LONG TERM. WINDS MAY DIMINISH
SOME BY THE AFTERNOON HOURS...BUT ELEVATED SEAS WILL PERSIST INTO
THE EARLY EVENING HOURS. AFTER A CHILLY DAY IN THE 50S ON TUESDAY...
HIGHS WILL MODERATE A BIT ON WEDNESDAY AS SURFACE HIGH SHIFTS EAST
AND ONSHORE FLOW RESUMES. HIGHS WILL REBOUND INTO THE MIDDLE 60S
ACROSS THE AREA. COASTAL TROUGH WILL DEVELOP DURING THE SECOND HALF
OF THE WORK WEEK...WHICH WILL CONTRIBUTE TO ISOLATED/SCATTERS
SHOWERS WITH SOME THUNDERSTORMS MAINLY OVER THE GULF WATERS.
TEMPERATURES WILL SLOWLY MODERATE DURING THE COURSE OF THE WEEK
WITH HIGHS IN THE 70S BY FRIDAY. ANOTHER UPPER LEVEL TROUGH WILL
PASS NORTH OF THE AREA...WHICH WILL BRING ADDITIONAL CHANCES OF
SHOWERS AND STORMS TO THE AREA ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    38  52  36  55  46  /  30  10  10  10  10
VICTORIA          37  51  31  53  38  /  30  10  10  10  10
LAREDO            43  53  36  55  44  /  10  10  10  10  10
ALICE             40  53  34  55  43  /  20  10  10  10  10
ROCKPORT          36  52  38  55  48  /  40  10  10  10  10
COTULLA           41  54  32  54  40  /  10  10  10  10  10
KINGSVILLE        39  52  35  56  45  /  30  10  10  10  10
NAVY CORPUS       38  52  41  56  51  /  40  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 AM TO 3 PM CST MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING UNTIL 10 AM CST MONDAY FOR THE FOLLOWING ZONES:
     WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...
     WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20
     TO 60 NM.

     DENSE FOG ADVISORY UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR.

     SMALL CRAFT ADVISORY FROM 8 AM TO 10 AM CST MONDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

     GALE WARNING UNTIL 8 AM CST MONDAY FOR THE FOLLOWING ZONES: BAYS
     AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND
     WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...COASTAL
     WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
     WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20
     NM.

     SMALL CRAFT ADVISORY FROM 8 AM TO 3 PM CST MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

PZ/83...SHORT TERM
Hazardous weather outlook, Nov 16, 4:03 PM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
403 PM CST SUN NOV 16 2014

TXZ229>234-239>247-172215-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
403 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG WILL CONTINUE THROUGH EARLY THIS EVENING AHEAD OF THE
APPROACHING COLD FRONT. PATCHY DENSE FOG IS POSSIBLE NEAR THE COASTLINE.

A STRONG COLD FRONT WILL SWEEP THROUGH SOUTH TEXAS THIS EVENING
WITH STRONG TO VERY STRONG NORTH WINDS DEVELOPING IN ITS WAKE.
SUSTAINED WINDS OVERNIGHT WILL APPROACH 30 MPH ALONG THE COAST AND
AROUND 25 MPH INLAND. GUSTS TO NEAR 40 MPH ALONG THE COAST WILL BE
POSSIBLE AND TO AROUND 35 MPH INLAND.

WIND CHILL VALUES WILL FALL INTO THE 30S AND UPPER 20S TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS MAY OCCUR THURSDAY THROUGH
SATURDAY...MAINLY OVER THE COASTAL BEND AND OVER THE ADJACENT
WATERS.

FREEZING TEMPERATURES MAY OCCUR ACROSS PORTIONS OF SOUTH TEXAS EARLY
TUESDAY MORNING.

WIND CHILL INDICES MAY FALL INTO THE MID TO UPPER 20S NEAR SUNRISE
TUESDAY MORNING..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-172215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
403 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG...WITH DENSE FOG IN THE BAYS WILL CONTINUE THROUGH
EARLY THIS EVENING AHEAD OF A STRONG COLD FRONT.

A GALE WARNING IS IN EFFECT FOR ALL MARINE AREAS TONIGHT DUE TO
EXPECTED VERY STRONG OFFSHORE FLOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS MAY OCCUR THURSDAY THROUGH
SATURDAY

A GALE WARNING IS IN EFFECT THROUGH MID AFTERNOON MONDAY.
AFTERWARD...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THEN
DIMINISH FROM WEST TO EAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 7:54 AM CSTSmall Craft AdvisoryCRP20 hr
Nov 17, 12:07 PM CSTFreeze WarningCRPBee, Goliad, La Salle, Live Oak, McMullen, Victoria18 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.